MAUDE Adverse Event Report: VASCULAR SOLUTIONS LLC ONCONTROL COAXIAL BIOPSY TRAY 11/13 GA; INSTRUMENT BIOPSY

VASCULAR SOLUTIONS LLC ONCONTROL COAXIAL BIOPSY TRAY 11/13 GA; INSTRUMENT BIOPSY
Catalog Number 9462-VC-006
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that " patient's lesion was on 9th rib.(b)(6) was using oncontrol to get the samples.During the procedure, he made total of 4 attempts to get the samples with oncontrol.The needle is out from patient's body after the procedure.They did a ct scan and found out the access needle (orange needle) was broken and left inside patient's body (9th rib).The length of the needle that left in the body is estimated 0.5cm.The needle tip is still in the patients body.There is no plan at present to remove it.There is no reported health consequence from the needle tip.".
 
Additional Manufacturer Narrative
(b)(4).Device evaluation: the complaint sample was received at our manufacturing site for evaluation.The customer returned an access cannula, an access stylet, an access ejector set 11 gauge, a cannula ejector set 13 gauge, a transfer rod and an affected cannula.Blood particulates were noted on all units.Units were decontaminated and inspected.Approximately 4.4 mm of cannula tip was separated.The remaining shaft was intact with the distal shaft damaged.The distal shaft was observed to have stress marks.A dhr review was completed for lot 70029785 and no issues or non-conformities were noted.Case details were reviewed.Additional information received indicates that the lesion was located on the left 9th rib, with a thick, hard cortex and calcification.The tip of the biopsy needle broke off and was left within the lesion.A second biopsy needle was used to successfully obtain the core sample.It was confirmed that no excessive force was applied to the driver during the procedure.A fluoroscopic image was provided, confirming that the needle tip remained lodged within the anatomy.Additionally, the ifu indicates that the arrow oncontrol bone lesion biopsy system is intended for bone biopsy of the vertebral body and bone lesions.The procedure was performed off label use.It is likely that the shaft became fatigued due to multiple biopsy attempts.Stress marks observed on the shaft suggest the cannula was subjected to resistance and torque.The tip separation is likely attributable to the fatigued shaft and the anatomical conditions encountered during the procedure.Based on the information, the most likely root cause of the issue is operational context and/or user error.
 
Event or Problem Description
It was reported that " patient's lesion was on 9th rib.Dr (b)(6) was using oncontrol to get the samples.During the procedure, he made total of 4 attempts to get the samples with oncontrol.The needle is out from patient's body after the procedure.They did a ct scan and found out the access needle (orange needle) was broken and left inside patient's body (9th rib).The length of the needle that left in the body is estimated 0.5cm.The needle tip is still in the patients body.There is no plan at present to remove it.There is no reported health consequence from the needle tip.".

Brand Name
ONCONTROL COAXIAL BIOPSY TRAY 11/13 GA
Common Device Name
INSTRUMENT BIOPSY
Manufacturer (Section D)
VASCULAR SOLUTIONS LLC
minneapolis MN
Manufacturer (Section G)
VASCULAR SOLUTIONS LLC
6464 sycamore court north
minneapolis MN 55369
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key20143702
Report Number2134812-2024-00044
Device Sequence Number8368648
Product Code KNW
UDI-Device Identifier10841156108540
UDI-Public(01)10841156108540(11)230524(17)260523(10)70029785(21)
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K113872
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2026
Device Catalogue Number9462-VC-006
Device Lot Number70029785
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/05/2024
Supplement Report FDA Received Date10/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age20 YR
Patient SexUnknown